HIV, Living With Community
New Meds. are making me ill
About This Community:

This is a community for those who have HIV/AIDS, and for family and friends impacted by it. This community is not monitored by medical professionals. All questions and comments. posted in the patient to patient forums are provided by individual visitors who are NOT MEDICAL PROFESSIONALS.. Under NO circumstances should you act on any advice or opinion posted in any of MedHelp’s communities without first consulting your medical provider. If you have questions regarding your risk for HIV, please visit our HIV Prevention Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

New Meds. are making me ill

Hi All , I've been pos. since the month the test came out 1984. I was 18 . I'm still doing well T- cells about 800 .Just started new med combo ( Prezista,Truvada,Combivr, Viread ). They make me ill Doc says I will get used to them . Anyone been here ? how long does it take on avarege . It has only been a week .   Thanx Billgonz1
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
Haven't been on your prescribed medication but if it is making you ill, you don't have to put up with it. Tell your doctor and insist on a medication change. You are the one paying him/her not the other way around. It's your quality of life, not theirs.
Blank
865924_tn?1240331136
What is your doctor thinking? Is this an HIV Specialist? Are you multi drug resistant?

You say your combo is
Combivir : which is AZT and 3TC
Truvada : which is Viread and Emtriva (which is almost identical to 3TC and should not be taken together)
Viread : which is already in the Truvada!
Prezista : which is a PI that MUST be taken with Norvir which you aren't on!

Taking Peezista without Norvir isn't very effective since the norvir is really the drug that makes the prezista stronger and to go without Norvir increases the chances of resistance. The PI combo of Prezista/Norvir also Increases the blood levels of Viread which you are already getting a double dose of! This can cause very serious kidney problems and lactic acidosis which can be fatal!  (see symptoms below)

I would say that because you are getting a double dose of viread and the same with the 3TC/Emtriva....that is probably what is making you sick!

I don't know your medical history or resistances but If i was to change your meds I would take you off of Truvada and Add Norvir.  Then your basic combo would be Combivir (AZT, 3TC), Viread with a PI of Prezista and Norvir.  This will keep you on the same combo but will get you out of the toxic levels. It is also a good first line combo which is given because of its effectiveness and reduced side effects. I just think you are taking toxic amounts of those two drugs and a reduction might take care of all of your problems.

Contact your doctor immediately if you experience nausea, vomiting, or unusual or unexpected stomach discomfort; weakness and tiredness; shortness of breath; weakness in the arms and legs; yellowing of the skin or eyes; or pain in the upper stomach area. These can be signs of Lactic acidosis which is very serious and can be fatal. Given that you are on double doses the chances are higher of you getting this. Viread is also hard on the kidneys because that is how it is processed. Taking a double dose of this can cause kidney failure. Get to your doctor right away and I would get a second opinion if they don't realize what a HUGE mistake was made! Good luck!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
HIV, Living With Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top HIV Answerers
Avatar_m_tn
Blank
Teak
OH
Avatar_f_tn
Blank
princesspoppy81
chester, United Kingdom